Alert archive / Vermont / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 9, NWS Burlington, VT

May 22, 2013Addison County, Chittenden County, Washington County, Vermont; Essex County, New York

NWS Burlington, VT issued this severe thunderstorm warning at May 22, 2013, 6:02 PM EDT for Addison County, Chittenden County, Washington County, Vermont; Essex County, New York. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2013, 6:02 PM EDT (22:02 UTC)
Expired
May 22, 2013, 7:00 PM EDT
In force
58 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Essex County, NY, Addison County, VT, Chittenden County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 27 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 6:21 PM EDTTSTM WND DMGBolton, VTPOWERLINES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 12:58 PM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
132 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

644 
WUUS51 KBTV 222202
SVRBTV
NYC031-VTC001-007-023-222300-
/O.NEW.KBTV.SV.W.0009.130522T2202Z-130522T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
602 PM EDT WED MAY 22 2013

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN WASHINGTON COUNTY IN CENTRAL VERMONT...
  EAST CENTRAL ESSEX COUNTY IN NORTHERN NEW YORK...
  SOUTHERN CHITTENDEN COUNTY IN NORTHWEST VERMONT...
  NORTHERN ADDISON COUNTY IN CENTRAL VERMONT...

* UNTIL 700 PM EDT.

* AT 556 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR KINGSLAND
  BAY STATE PARK...MOVING EAST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  MT. PHILO STATE PARK...CHARLOTTE...MONKTON...HINESBURG...
  HANKSVILLE...HUNTINGTON...FAYSTON...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4445 7280 4419 7274 4411 7334 4428 7342
TIME...MOT...LOC 2201Z 254DEG 15KT 4422 7326

$$

NEILES
2 follow-up statements
379 
WWUS51 KBTV 222230
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
630 PM EDT WED MAY 22 2013

NYC031-222240-
/O.CAN.KBTV.SV.W.0009.000000T0000Z-130522T2300Z/
ESSEX NY-
630 PM EDT WED MAY 22 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ESSEX COUNTY IN
NORTHERN NEW YORK IS CANCELLED...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4434 7320 4445 7280 4419 7274 4414 7314
TIME...MOT...LOC 2230Z 254DEG 15KT 4425 7310

$$

VTC001-007-023-222300-
/O.CON.KBTV.SV.W.0009.000000T0000Z-130522T2300Z/
WASHINGTON VT-CHITTENDEN VT-ADDISON VT-
630 PM EDT WED MAY 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTH CENTRAL ADDISON...SOUTHEASTERN CHITTENDEN AND WESTERN
WASHINGTON COUNTIES...

AT 625 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR MONKTON...
MOVING EAST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  STARKSBORO...SOUTH STARKSBORO...HUNTINGTON CENTER...HANKSVILLE...
  CAMELS HUMP STATE PARK...FAYSTON...

THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4434 7320 4445 7280 4419 7274 4414 7314
TIME...MOT...LOC 2230Z 254DEG 15KT 4425 7310

$$

NEILES
476 
WWUS51 KBTV 222246
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
646 PM EDT WED MAY 22 2013

VTC001-007-023-222256-
/O.CAN.KBTV.SV.W.0009.000000T0000Z-130522T2300Z/
WASHINGTON VT-CHITTENDEN VT-ADDISON VT-
646 PM EDT WED MAY 22 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ADDISON...
SOUTHEASTERN CHITTENDEN AND WESTERN WASHINGTON COUNTIES IS
CANCELLED...

THE THREAT OF DAMAGING WIND AND HAIL HAS DIMINISHED. THEREFORE THE
NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM
WARNING.

HOWEVER...THUNDERSTORMS WITH SMALL HAIL...BRIEF GUSTY WIND...HEAVY
DOWNPOURS...AND DEADLY LIGHTNING REMAIN POSSIBLE.

STAY AWAY FROM WINDOWS AND DOORS DURING THUNDERSTORMS. REMAIN IN SAFE
SHELTER AT LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF THUNDER.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4434 7320 4445 7280 4419 7274 4414 7314
TIME...MOT...LOC 2246Z 254DEG 15KT 4427 7301

$$

JN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:53 PM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, May 22, 3:53 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
353 PM EDT WED MAY 22 2013

.SYNOPSIS...
FRONTAL BOUNDARY WILL CONTINUE TO LIFT NORTHWARD ACROSS THE
REGION OVERNIGHT. SCATTERED TO ISOLATED THUNDERSTORMS ARE
EXPECTED THROUGH 10PM...SOME STORMS MAY BE SEVERE. A SLOW-MOVING
COLD FRONT WILL THEN APPROACH FROM THE EASTERN GREAT LAKES REGION
BRINGING ADDITIONAL WIDESPREAD RAINFALL AND EMBEDDED
THUNDERSTORMS DURING THURSDAY AND THURSDAY NIGHT. WHILE IT WON/T
BE RAINING CONTINUOUSLY...PERIODS OF BRIEFLY HEAVY RAIN
ASSOCIATED WITH THE SHOWERS AND THUNDERSTORMS WILL GENERALLY
BRING AN ADDITIONAL 1 TO 2 INCHES OF RAIN ACROSS THE NORTH
COUNTRY THROUGH THURSDAY NIGHT. SOME MINOR FLOODING WILL BE
POSSIBLE...MAINLY THURSDAY INTO THURSDAY NIGHT WITH THE MOST
WIDESPREAD RAINFALL.

&&

.NEAR TERM /UNTIL 8 AM THURSDAY MORNING/...
AS OF 350 PM EDT WEDNESDAY...REGION CONTINUES TO BE UNDER SEVERE
THUNDERSTORM WATCH THRU 10PM. LARGE HAIL...DAMAGING WINDS...AND
VERY HEAVY RAIN ARE POSSIBLE IN ANY THUNDERSTORMS. FRONT ACROSS
THE AREA LIFTS NORTHWARD OVERNIGHT AND SHOWERS AND THUNDERSTORMS
END BY ABOUT 11PM. THEN SYNOPTIC FEATURE BRINGS RENEWED CHANCE OF
SHOWERS WITH EMBEDDED THUNDERSTORMS DURING THE OVERNIGHT HOURS
FROM WEST TO EAST ACROSS THE AREA. DEEP-LAYER SWLY FLOW AND WARM
ADVECTION CONTINUES. SEVERE PARAMETERS LOOK LESS FAVORABLE
OVERNIGHT...THEREFORE HAVE DROPPED ENHANCED WORDING. LOWS WILL BE
ON THE WARM SIDE TONIGHT WITH 60S DEWPOINTS IN PLACE ALONG WITH
CLOUDS AND S-SW WINDS ALL NIGHT. LOW TEMPS WILL MAINLY BE IN THE
UPR 50S TO LOWER 60S.

&&

.SHORT TERM /8 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
AS OF 350 PM EDT WEDNESDAY...THURSDAY WILL PRODUCE OUR MOST
WIDESPREAD RAINFALL AS COLD FRONT AND ASSOCIATED POSITIVE TILT
500MB TROUGH BEGINS TO SHIFT SLOWLY SEWD ACROSS THE FORECAST
AREA. MOIST AND MARGINALLY UNSTABLE AIR MASS WILL SUPPORT SEVERAL
BANDS OF SLOW MOVING CONVECTION ALONG/IN ADVANCE OF THE COLD
FRONT. GIVEN THE SETUP...MOST OF THE NWP QPF LOOKED ON THE LOW
SIDE GIVEN EVOLUTION AND MOIST AIR MASS IN PLACE. TRENDED CLOSER
TO HIGHER ECMWF QPF WITH WIDESPREAD 1+" RAINFALL AMTS ACROSS THE
CWA. SOME OF THIS HEAVY RAIN CONTINUES INTO THURSDAY
NIGHT...ESPECIALLY CENTRAL AND ERN VT. CAN/T RULE OUT LOCALIZED
2" RAINFALL AMTS BEFORE THINGS LIGHTEN UP EARLY FRIDAY. SOME
MINOR FLOODING IS POSSIBLE...REFER TO HYDRO SECTION BELOW. HIGHS
THURSDAY GENERALLY IN THE MID 70S. EPISODES OF SHOWERS/TSTMS
EXPECTED UNDER CLOUDY SKIES. FRIDAY...LIKELY POPS FOR RAIN
SHOWERS IN THE MORNING...THEN SLOW/GRADUAL DRYING FROM NW-SE
ACROSS THE REGION. SHOULD SEE SOME PARTIAL SUNSHINE LATE IN THE
DAY FROM THE CHAMPLAIN VALLEY WWD. COOLER TEMPS WITH HIGHS IN THE
LOW-MID 60S.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 255 PM EDT WEDNESDAY...STILL NOT A VERY CLEAR CUT FORECAST
FOR THE HOLIDAY WEEKEND, BUT IT'S LOOKING INCREASINGLY LIKELY
THAT SATURDAY WILL FEATURE SOME RAIN -- AND PERHAPS EVEN INTO
SUNDAY FOR PARTS OF THE AREA THANKS TO A SLOW MOVING UPPER TROUGH
AND ASSOCIATED SURFACE LOW PRESSURE. MEMORIAL DAY AND AFTER DOES
LOOK DRY WITH WARMING TEMPERATURES. DAILY SPECIFICS BELOW:

SATURDAY: DECENT AMOUNT OF VARIABILITY IN THE MODELS. NAM PUSHES
THE TROUGH AND LOW PRESSURE OUT THE QUICKEST AND WOULD FEATURE A
PRETTY DRY DAY, WHILE 12Z GFS AND 00Z EURO ARE PRETTY SIMILAR
FEATURING A "BATTEN DOWN THE HATCHES" WET DAY AS THEY HOLD BACK
THE TROF AND LOW THE LONGEST. THIS SOLUTION WOULD FEATURE A SLUG
OF HEAVY RAIN, PROBABLY ACROSS VERMONT -- AND THIS COULD RESULT
IN FLOODING ISSUES. 00Z GFS ENSEMBLES ARE A BIT QUICKER, BUT
STILL FEATURE PRECIPITATION FOR THE DAY. GIVEN A BIG OMEGA BLOCK
EXPECTED TO FORM OVER THE ATLANTIC, THAT MEANS EVERYTHING WILL
SLOW DOWN. THUS FEEL THE FAST NAM NEEDS TO BE DISCARDED, BUT THE
GFS/EURO COMBO MIGHT BE A LITTLE SLOW. AT THE END OF MY THOUGHT
PROCESS THOUGH, FELT IT NECESSARY TO INCREASE POPS -- WITH THE
BEST CHANCE ACROSS VERMONT WHERE IT WILL BE CLOSER TO THE LOW OFF
THE COAST. ST LAWRENCE VALLEY SHOULD REMAIN DRY AND A LITTLE BIT
OF LIGHT RAIN COULD COME BACK TO THE 'DACKS. WITH ALL THE CLOUDS
AND COLD AIR WITH THE ASSOCIATED TROUGH, TEMPERATURES WILL BE
WELL BELOW NORMAL, 50S IN THE VALLEYS AND 40S IN THE HIGHER
TERRAIN. GONNA BE A DAMP/DREARY DAY. ADDING TO THE MISERY WILL BE
SOME BREEZY CONDITIONS. NORTH/NORTHWEST WINDS SHOULD GUST UPWARDS
OF 25 MPH. COME SATURDAY NIGHT, COLDER AIR ALOFT COULD RESULT IN
A LITTLE BIT OF SNOW AT ELEVATIONS PRIMARILY ABOVE 2500FT.

SUNDAY: WILL BE A TRANSITION DAY. LOW PRESSURE WILL BE MOVING
TOWARD THE CANADIAN MARITIMES, BUT ENOUGH MOISTURE ROTATING BACK
SO THAT I EXPECT CLOUDS AND LIGHT PRECIPITATION TO CONTINUE,
ESPECIALLY ACROSS EASTERN SECTIONS. HAVE PLACED LOW CHANCE POPS
BACK TO THE CHAMPLAIN VALLEY WITH HIGHER IN EASTERN VERMONT. NEW
YORK SHOULD REMAIN DRY. BY LATE IN THE DAY, CLOUDS SHOULD BE
BREAKING UP FROM WEST TO EAST. WILL BE CHILLY AND CONTINUED
BREEZY. 850MB TEMPERATURES ALOFT WILL BE ON EITHER SIDE OF 0C.
EVEN IN PERFECTLY SUNNY/DRY CONDITIONS, THIS WOULD ONLY SUPPORT
VALLEY HIGHS ABOUT 60F. WITH CLOUDS AND CONTINUED NORTHERLY FLOW,
I SUSPECT LOW 50S WILL BE IT FOR LOWER ELEVATIONS AND 40S IN THE
HIGHER TERRAIN. AGAIN SUNDAY MORNING AT THE HIGHEST SUMMITS, I'M
EXPECTING A LITTLE BIT OF SNOW. MAYBE ACCUMULATING TO 1" OR SO ON
MANSFIELD BY MID-DAY.

MEMORIAL DAY: GETTING BETTER AND WILL BE THE BEST DAY FOR ALL
OUTDOOR ACTIVITIES. PERHAPS RESIDUAL CLOUDS EARLY ACROSS THE
EAST, BUT OTHERWISE MOSTLY SUNNY. STILL COOL ALOFT, BUT 850MB
TEMPERATURES UP TO ABOUT 4C, SUPPORTING SURFACE HIGHS ABOUT 10F
WARMER THAN SUNDAY. LOTS OF LOW-MID 60S AT LOWER ELEVATIONS AND
UPPER 50S AT HIGHER ELEVATIONS.

DO NEED TO NOTE THAT THE 12Z EURO IS JUST COMING IN, AND IT
SUGGESTS AN EVEN SLOWER MOVE OUT OF THE TROUGH AND UPPER LOW. IN
FACT, IF THAT MODEL FORECAST ENDS UP PERFECT, THEN EVEN MONDAY
WILL BE CLOUDY/COOL/SOME RAIN -- VERY MUCH LIKE SUNDAY.

TUESDAY/WEDNESDAY: RIDGING SLOWLY BUILDS IN, ALONG WITH WARMER
TEMPERATURES ALOFT. EACH DAY SHOULD FEATURE TEMPERATURES ABOUT 5
TO 7 WARMER THAN THE PREVIOUS ONE -- SO SHOULD BE SOME NICE DAYS
(AGAIN ASSUMING THINGS DONT COME TO A COMPLETE STANDSTILL AND
KEEP US SMACK IN THE MIDDLE OF THE TROUGH).

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
THROUGH 18Z THURSDAY...SHOWERS AND THUNDERSTORMS ACROSS THE
REGION WILL GENERALLY MOVE WEST TO EAST. VFR CONDITIONS WILL
DETERIORATE TO MVFR WITHIN SHOWERS AND LIFR/IFR IN AND AROUND
THUNDERSTORMS THIS AFTERNOON THROUGH THE EVENING HOURS. SOME
THUNDERSTORMS WILL CONTAIN SMALL HAIL AND DANGEROUS WIND GUSTS IN
EXCESS OF 50 KTS. KSLK ALREADY EXPERIENCING SOME TS...WITH KRUT
SEEING MVFR CIGS IN RAIN SHOWERS. KPBG/KBTV AND KMPV WILL LIKELY
SEE CONVECTION WITHIN THE NEXT 2 HRS AND CONTINUE THROUGH THE
EVENING. KMSS JUST NORTH OF BEST INSTABILITY...BUT WILL ALSO
LIKELY SEE SOME CONVECTION.

AFTER THE STORMS AND SHOWERS TAPER OFF...MAINLY AFTER
06Z...MOISTURE WHERE IS HAS RAINED WILL CONTINUE MVFR CIGS...BUT
WINDS WILL BEGIN TO PICK UP OUT OF THE S-SW WITH GRADUALLY
IMPROVING CONDITIONS TOWARDS MID MORNING.

OUTLOOK 18Z THURSDAY THROUGH MONDAY... UNSETTLED WX WITH
OCCASIONAL SHOWERS/STORMS WL CONT FOR THURSDAY INTO FRIDAY ACRS
OUR TAF SITES. THE STRONGER SHOWERS/STORMS ON THURS AFTN/EVENING
ASSOCIATED WITH A SFC COLD FRNT WL PRODUCE MVFR CONDITIONS...WITH
BRIEF PERIODS OF IFR LIKELY. ALSO...ANY STORMS WL HAVE THE
POTENTIAL TO PRODUCE GUSTY SFC WINDS UP TO 40 MPH. AREAS OF FOG
AND LOW CLOUDS WL BE POSSIBLE ON THURSDAY NIGHT...WITH SOME
LOCALIZED IFR/LIFR LIKELY. SCATTERED SHOWERS MAY LINGER INTO
SATURDAY/SUNDAY WITH MVFR...BEFORE HIGH PRES SLOWLY BUILDS INTO
THE REGION BY EARLY NEXT WK. GUSTY NORTHWEST WINDS WL BE POSSIBLE
OVER THE WEEKEND...WITH AREAS OF LLVL TURBULENCE.

&&

.HYDROLOGY...
350 PM WEDNESDAY...WIDESPREAD 1.0" TO 1.5" RAINFALL (WITH LOCALLY
HIGHER AMTS) HAS OCCURRED ACROSS THE NORTH COUNTRY DURING THE
PAST 24-30 HOURS ASSOCIATED WITH SEVERAL EPISODES OF HEAVY
SHOWERS AND TSTMS. AN ADDITIONAL 1-2" RAINFALL IS FORECAST
BETWEEN LATE AFTN/EVENING SHOWERS AND TSTMS AND THE MORE
WIDESPREAD RAIN AND EMBEDDED TSTMS ON THURSDAY. WHILE ANTECEDENT
SOIL CONDITIONS HAVE BEEN DRY...AND VEGETATION IS FULLY
ACTIVE...THE ADDITIONAL RAINFALL WILL EVENTUALLY BRING THE
POTENTIAL FOR STREET/POOR DRAINAGE FLOODING. ASSOCIATED MINOR
FLOODING WOULD MOST LIKELY OCCUR DURING THE DAY THURSDAY AND INTO
THURSDAY NIGHT. MAIN-STEM RIVER FLOODING IS NOT FORECAST...BUT
MAY NEED TO WATCH SOME OF THE SMALLER RIVERS AND STREAMS THAT
COULD LOCALLY EXCEED BANKFUL LATER THURSDAY AND THURSDAY NIGHT.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...BANACOS/NEILES
NEAR TERM...NEILES
SHORT TERM...BANACOS/NEILES
LONG TERM...NASH
AVIATION...KGM/TABER
HYDROLOGY...
Hazardous weather outlook, May 22, 1:07 PM EDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
107 PM EDT WED MAY 22 2013

NYZ026>031-034-035-087-VTZ001>012-016>019-231715-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
107 PM EDT WED MAY 22 2013

...SEVERE THUNDERSTORM WATCH 210 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A SLOW MOVING SURFACE COLD FRONT WILL PRODUCE NUMEROUS SHOWERS
AND THUNDERSTORMS ACROSS THE NORTH COUNTRY ON THURSDAY. THESE
STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL IN A
SHORT PERIOD OF TIME...WHICH WILL INCREASE THE THREAT FOR POOR
DRAINAGE AND MINOR FIELD FLOODING. IN ADDITION...A FEW STRONGER
STORMS COULD PRODUCE LOCALIZED GUSTY WINDS AND SMALL HAIL...ALONG
WITH DANGEROUS CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, May 22, 4:25 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
425 PM EDT WED MAY 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     HAIL             SWANTON                 44.92N  73.12W
05/22/2013  E0.75 INCH       FRANKLIN           VT   AMATEUR RADIO

            SPOTTER AND AMATEUR RADIO OPERATOR IN SHELDON REPORTED
            DIME SIZE HAIL ON HIS DRIVE THROUGH SWANTON.

&&

EVENT NUMBER BTV1300041

LOCONTO
Special weather statement, May 22, 4:36 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
436 PM EDT WED MAY 22 2013

VTZ009>012-018-019-222115-
EASTERN ADDISON VT-EASTERN RUTLAND VT-ORANGE VT-WESTERN ADDISON VT-
WESTERN RUTLAND VT-WINDSOR VT-
436 PM EDT WED MAY 22 2013

...THUNDERSTORMS WITH HEAVY RAINFALL WILL MOVE THROUGH NORTHWESTERN
WINDSOR...RUTLAND...SOUTHEASTERN ADDISON AND SOUTHWESTERN ORANGE
COUNTIES...

AT 433 PM EDT...HEAVY RAINFALL WAS NEAR CENTER RUTLAND...MOVING
NORTHEAST AT 25 MPH.

VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN POOR
DRAINAGE AREAS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
EAST PITTSFORD...PROCTOR...CHITTENDEN...HOLDEN...KILLINGTON...
GOSHEN...PITTSFIELD...STOCKBRIDGE...ROCHESTER...BETHEL...

BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4338 7326 4356 7326 4358 7330 4360 7330
      4363 7332 4406 7316 4387 7250 4337 7286
      4330 7285

KGM
Local storm report, May 22, 4:46 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
446 PM EDT WED MAY 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     LIGHTNING        EAST HUBBARDTON         43.69N  73.14W
05/22/2013                   RUTLAND            VT   AMATEUR RADIO

            *** 1 INJ *** AMATEUR RADIO OPERATOR IN MENDON REPORTED
            LIGHTNING STRUCK AN INDIVIDUAL IN EAST HUBBARDTON. EMT
            ON SCENE.

&&

EVENT NUMBER BTV1300042

LOCONTO
Local storm report, May 22, 4:50 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
450 PM EDT WED MAY 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 PM     HAIL             LAKE PLACID             44.28N  73.98W
05/22/2013  E1.00 INCH       ESSEX              NY   PUBLIC

            QUARTER SIZE HAIL ON NORTH SIDE OF LAKE PLACID. TIME
            ESTIMATED FROM RADAR.

&&

EVENT NUMBER BTV1300043

LOCONTO
Special weather statement, May 22, 4:57 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
457 PM EDT WED MAY 22 2013

NYZ026>031-034-035-087-VTZ001>012-016>019-222300-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
457 PM EDT WED MAY 22 2013

...STRONG THUNDERSTORM POTENTIAL CONTINUES OVER THE AREA...

THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE NORTH
COUNTRY THROUGH 700 PM. THESE STORMS MAY PRODUCE VERY HEAVY
DOWNPOURS...WIND GUSTS UP TO 45 MPH AND SMALL HAIL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

JN
Local storm report, May 22, 5:23 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BURLINGTON VT
523 PM EDT WED MAY 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 PM     HAIL             LAKE PLACID             44.28N  73.98W
05/22/2013  E1.00 INCH       ESSEX              NY   PUBLIC

            QUARTER SIZE HAIL ON NORTH SIDE OF LAKE PLACID. TIME
            ESTIMATED FROM RADAR. ANOTHER COCORAHS REPORT ALSO
            INDICATES QUARTER SIZE HAIL FELL FOR ABOUT 5 MINUTES IN
            THE SAME LOCATION.

&&

CORRECTED REMARKS

EVENT NUMBER BTV1300043

LOCONTO

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 8:00 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Grand Isle, Washington60 min
May 21, 8:18 PM EDTSpecial Weather StatementBTVAddison42 min
May 21, 8:42 PM EDTSpecial Weather StatementBTVCaledonia, Essex, Franklin, Lamoille, Orange, Orleans and 1 more63 min
May 21, 8:52 PM EDTSpecial Weather StatementBTVOrange53 min
May 21, 9:51 PM EDTSpecial Weather StatementBTVWindsor54 min
May 22, 3:19 PM EDTSevere Thunderstorm WarningBTVFranklin, Grand Isle56 min
May 22, 3:28 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden62 min
May 22, 3:42 PM EDTSevere Thunderstorm WarningBTVFranklin, Grand Isle, Orleans48 min
May 22, 4:36 PM EDTSpecial Weather StatementBTVAddison, Rutland39 min
May 22, 5:19 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Franklin, Grand Isle, Lamoille, Washington56 min
May 22, 6:09 PM EDTSpecial Weather StatementBTVChittenden51 min
May 22, 6:09 PM EDTSevere Thunderstorm WarningBTVCaledonia, Chittenden, Franklin, Lamoille, Orleans, Washington51 min
May 22, 6:49 PM EDTSevere Thunderstorm WarningBTVCaledonia, Chittenden, Essex, Lamoille, Orange, Orleans and 1 more56 min
May 22, 6:50 PM EDTSpecial Weather StatementBTVChittenden3 hr
May 22, 2:03 PM EDTSevere Thunderstorm WarningBTVClinton, Essex, Franklin57 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2013Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.